MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC; PERIPHERAL IV CATHETERS
Catalog Number 382512
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autog bc catheter damaged, hole.The following information was provided by the initial reporter: reported issue: hole in catheter.Injuries or adverse event: no.
 
Additional Manufacturer Narrative
The complaint of a hole in the catheter was confirmed; however, the root cause could not be determined.One 24ga insyte autoguard iv catheter from lot: 4255286 was provided for investigation.The sample exhibited evidence of use.An extension set was attached to the catheter adapter and blood residue was visible within the iv catheter.A functional test revealed a leak near the middle of the catheter tubing.A microscopic examination revealed a v-shaped hole that was consistent with needle puncture damage.Since the unit has been used, this most likely occurred during use.The instructions for use (ifu) indicate that the needle should not be re-inserted into the catheter if the needle is partially or completely withdrawn from the catheter tubing.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No new information.

Brand Name
BD INSYTE AUTOG BC
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22436922
Report Number1710034-2025-01147
Device Sequence Number4745688
Product Code FOZ
UDI-Device Identifier00382903825127
UDI-Public(01)00382903825127(17)270831(10)4255286
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382512
Device Lot Number4255286
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown